On a Class of Stochastic Damped Wave Equation




Stochastic wave equation, mild solution, blow up


The present work considers a wave equation with multiplicative Gaussian white noise and weak dissipative term on a bounded domain. We first give a theorem including the local existence of mild solutions. An energy bound and a differential inequality are used to give sufficient conditions that provide the blow-up of mild local solutions of the stochastic wave equation. The paper's main contribution comes from handling a multiplicative noise and a general source term contrary to the articles that exist in the literature.


Mitsuhiro Nakao, New Trends in the Theory of Hyperbolic Equations, vol. 159, Springer, 2005.

Manoussos G. Grillakis, Regularity and Asymptotic Behavior of the Wave Equation with a Critical Nonlinearity, The Annals of Mathematics 132 (1990), no. 3, 485, 10.2307/1971427. DOI: https://doi.org/10.2307/1971427

Kosuke Ono, Blowing-Up and Global Existence of Solutions for some Degenerate Nonlinear Wave Equations with some Dissipation, Nonlinear Analysis: Theory, Methods & Applications 30 (1997), no. 7, 4449--4457. DOI: https://doi.org/10.1016/S0362-546X(97)00183-1

Salim A Messaoudi, Ala A Talahmeh, and Jamal H Al-Smail, Nonlinear damped wave equation: Existence and blow-up, Computers and Mathematics with Applications 74 (2017), no. 12, 3024--3041, 10.1016/j.camwa.2017.07.048. DOI: https://doi.org/10.1016/j.camwa.2017.07.048

Vittorino Pata and Sergey Zelik, Smooth attractors for strongly damped wave equations, Nonlinearity 19 (2006), no. 7, 1495--1506, 10.1088/0951-7715/19/7/001. DOI: https://doi.org/10.1088/0951-7715/19/7/001

Şevket G " ur and Mesude Elif Uysal, Continuous dependence of solutions to the strongly damped nonlinear Klein-Gordon equation, Turkish Journal of Mathematics 42 (2018), no. 3, 904--910, 10.3906/mat-1706-30. DOI: https://doi.org/10.3906/mat-1706-30

Xu Runzhang, Global existence, blow up and asymptotic behaviour of solutions for nonlinear Klein-Gordon equation with dissipative term, Mathematical Methods in the Applied Sciences 33 (2010), no. 7, 831--844, 10.1002/mma.1196. DOI: https://doi.org/10.1002/mma.1196

Yanjin Wang, A Sufficient Condition for Finite Time Blow up of the Nonlinear Klein-Gordon Equations with Arbitrarily Positive Initial Energy, Proceedings of the American Mathematical Society 136 (2008), no. 10, 3477--3482. DOI: https://doi.org/10.1090/S0002-9939-08-09514-2

Ying Wang, Global solutions for a class of nonlinear sixth-order wave equation, Bulletin of the Korean Mathematical Society 55 (2018), no. 4, 1161--1178, 10.4134/BKMS.b170634.

Tae Gab Ha and Jong Yeoul Park, Global existence and uniform decay of a damped KleinGordon equation in a noncylindrical domain, Nonlinear Analysis, Theory, Methods and Applications 74 (2011), no. 2, 577--584, 10.1016/j.na.2010.09.011. DOI: https://doi.org/10.1016/j.na.2010.09.011

L. Aloui, S. Ibrahim, and K. Nakanishi, Exponential energy decay for damped klein-gordon equation with nonlinearities of arbitrary growth, Communications in Partial Differential Equations 36 (2010), no. 5, 797--818, 10.1080/03605302.2010.534684. DOI: https://doi.org/10.1080/03605302.2010.534684

Wenhui Chen, Interplay effects on blow-up of weakly coupled systems for semilinear wave equations with general nonlinear memory terms, Nonlinear Analysis, Theory, Methods and Applications 202 (2021), 112160, 10.1016/j.na.2020.112160. DOI: https://doi.org/10.1016/j.na.2020.112160

Pao Liu Chow, Nonlinear stochastic wave equations: Blow-up of second moments in L 2-norm, Annals of Applied Probability 19 (2009), no. 6, 2039--2046, 10.1214/09-AAP602. DOI: https://doi.org/10.1214/09-AAP602

Pao Liu Chow, Asymptotics of solutions to semilinear stochastic wave equations, Annals of Applied Probability 16 (2006), no. 2, 757--789, 10.1214/105051606000000141. DOI: https://doi.org/10.1214/105051606000000141

Jong Uhn Kim, Periodic and invariant measures for stochastic wave equations, Electronic Journal of Differential Equations 2004 (2004), no. 05, 1--30.

Rana D Parshad, Matthew Beauregard, Aslan Kasimov, Matthew A Beauregard, and Belkacem Said-Houari, Global existence and finite time blow-up in a class of stochastic nonlinear wave equations, Communications on Stochastic Analysis 8 (2014), no. 3, 381--411. DOI: https://doi.org/10.31390/cosa.8.3.07

Viorel Barbu and Giuseppe Da Prato , The Stochastic Nonlinear Damped Wave Equation, Appl Math Optim 46 (2002), 125--141, 10.1007/s00245-002-0744-4. DOI: https://doi.org/10.1007/s00245-002-0744-4

Szymon Peszat and Jerzy Zabczyk, Nonlinear stochastic wave and heat equations, Probability Theory and Related Fields 116 (2000), no. 3, 421--443, 10.1007/s004400050257. DOI: https://doi.org/10.1007/s004400050257

Martin Ondrejat, Stochastic nonlinear wave equations in local Sobolev spaces, Electronic Journal of Probability 15 (2010), 1041--1091, 10.1214/EJP.v15-789. DOI: https://doi.org/10.1214/EJP.v15-789

Zdzislaw Brzezniak, Martin Ondrejat, and Jan Seidler, Invariant measures for stochastic nonlinear beam and wave equations, Journal of Differential Equations 260 (2016), no. 5, 4157--4179, 10.1016/j.jde.2015.11.007. DOI: https://doi.org/10.1016/j.jde.2015.11.007

Lijun Bo, Dan Tang, and Yongjin Wang, Explosive solutions of stochastic wave equations with damping on Rd, Journal of Differential Equations 244 (2008), no. 1, 170--187, 10.1016/j.jde.2007.10.016. DOI: https://doi.org/10.1016/j.jde.2007.10.016

Hatice Taskesen, Qualitative results for a relativistic wave equation with multiplicative noise and damping terms, AIMS Mathematics 8 (2023), no. 7, 15232--15254, 10.3934/math.2023778. DOI: https://doi.org/10.3934/math.2023778

Pao Liu Chow, Stochastic wave equations with polynomial nonlinearity, Annals of Applied Probability 12 (2002), no. 1, 361--381, 10.1214/aoap/1015961168. DOI: https://doi.org/10.1214/aoap/1015961168

Guiseppe Da Prato and Jerzy Zabczyk, Stochastic Equations in Infinite Dimensions, second ed., Cambridge University Press, 2014. DOI: https://doi.org/10.1017/CBO9781107295513

R.A. Adams and J.J.F Fournier, Sobolev Spaces, second ed., 2002.

Meng Rong Li and Long Yi Tsai, Existence and nonexistence of global solutions of some system of semilinear wave equations, Nonlinear Analysis, Theory, Methods and Applications 54 (2003), no. 8, 1397--1415, 10.1016/S0362-546X(03)00192-5. DOI: https://doi.org/10.1016/S0362-546X(03)00192-5



2024 Mar 21

How to Cite

H. Taskesen and B. Yağız, “On a Class of Stochastic Damped Wave Equation”, Electron. J. Appl. Math., vol. 2, no. 1, pp. 1–13, Mar. 2024.



Research Article
Received 2023 Dec 04
Accepted 2024 Feb 09
Published 2024 Mar 21

Similar Articles

1 2 > >> 

You may also start an advanced similarity search for this article.